Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 7:00 PM EDT for Bennington County, Windham County, Vermont; Rensselaer County, Washington County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 9, 2014, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 125 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:06 PM EDT | TSTM WND DMG | 1 S Cambridge, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS51 KALY 092300
SVRALY
NYC083-115-VTC003-025-100000-
/O.NEW.KALY.SV.W.0089.140709T2300Z-140710T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HOOSICK FALLS...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITY OF BENNINGTON...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...BRATTLEBORO...
* UNTIL 800 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF POWNAL...OR 6 MILES SOUTH OF HOOSICK FALLS...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POWNAL BY 705 PM EDT...
BENNINGTON BY 710 PM EDT...
6 MILES NORTH OF READSBORO BY 725 PM EDT...
WILMINGTON BY 735 PM EDT...
BRATTLEBORO BY 755 PM EDT...
PUTNEY BY 800 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7247 4275 7343 4303 7341 4312 7243
4308 7243
TIME...MOT...LOC 2300Z 261DEG 33KT 4282 7328
$$
NAS2 follow-up statements
742
WWUS51 KALY 092333
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
733 PM EDT WED JUL 9 2014
NYC083-115-092343-
/O.CAN.KALY.SV.W.0089.000000T0000Z-140710T0000Z/
WASHINGTON NY-RENSSELAER NY-
733 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7247 4275 7321 4305 7319 4312 7243
4308 7243
TIME...MOT...LOC 2333Z 261DEG 33KT 4287 7287
$$
VTC003-025-100000-
/O.CON.KALY.SV.W.0089.000000T0000Z-140710T0000Z/
BENNINGTON VT-WINDHAM VT-
733 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WINDHAM AND SOUTHERN BENNINGTON COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILMINGTON...OR 12
MILES SOUTH OF STRATTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOUR CORNERS...HARRISVILLE...DOVER COMMON AND DOVER BY 740 PM
EDT...
MARLBORO...AMES HILL...SOUTH NEWFANE AND BROOKSIDE BY 745 PM EDT...
WILLIAMSVILLE STATION AND WILLIAMSVILLE BY 750 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7247 4275 7321 4305 7319 4312 7243
4308 7243
TIME...MOT...LOC 2333Z 261DEG 33KT 4287 7287
$$
NAS795
WWUS51 KALY 092348
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT WED JUL 9 2014
VTC003-025-100000-
/O.CON.KALY.SV.W.0089.000000T0000Z-140710T0000Z/
BENNINGTON VT-WINDHAM VT-
748 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WINDHAM AND CENTRAL BENNINGTON COUNTIES...
AT 745 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARLBORO...OR 8 MILES WEST OF BRATTLEBORO...MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NAULAHKA...WEST DUMMERSTON...BRATTLEBORO AND WEST BRATTLEBORO BY
755 PM EDT...
NAULAHKA...EAST DUMMERSTON...DUMMERSTON CENTER AND PUTNEY BY 800 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7247 4275 7299 4306 7307 4312 7243
4308 7243
TIME...MOT...LOC 2348Z 261DEG 33KT 4289 7268
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:46 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 9, 4:46 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 446 PM EDT WED JUL 9 2014 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER. THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 442 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FROM SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY SOUTH...AND ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED LARGE HAIL WILL BE POSSIBLE. THE LIMITING FACTORS FOR LARGE HAIL ARE WEAK MID LEVEL LAPSE RATES GENERALLY LESS THAN 6C/KM...AND ROBUST INSTABILITY WITH MLCAPES GENERALLY 500-750 J/KG...AND SBCAPES OF 500-1000 J/KG...EXCEPT 1000-1500 J/KG SOUTH OF THE CAPITAL REGION...BASED ON THE LATEST SPC MESOANALYSIS RAP DATA. THE BETTER INSTABILITY IS SOUTH OF THE CAPITAL REGION WHERE SFC DEWPTS HAVE RISEN INTO THE 60-65F RANGE. THE 0-6 KM EFFECTIVE BULK SHEAR IS 35-40 KTS AND THE SOUNDINGS ARE UNIDIRECTIONAL ABOVE THE BOUNDARY LAYER TO 300 HPA. SOME CONVECTIVE LINES ARE POSSIBLE WITH BOWING SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THIS CONVECTION FIRED A LITTLE FARTHER NORTH THAN EARLIER THINKING BUT SEEMS TO BE FIRING WHERE THE BETTER INSTABILITY IS IN PLACE /1000-1500 J/KG/. MULTI-CELLULAR CLUSTERS WILL LIKELY FORM INTO LINES WITH DAMAGING WIND THREAT. THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE WAKE OF THE FRONTAL PASSAGE. SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT PATCHY FOG FORMATION. SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME U40S OVER THE SRN DECKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500 POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE MTNS. THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION. FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850 TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM FRONT....AS THE SFC HIGH DRIFTS OFFSHORE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S. AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN -10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT 18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN 18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN 00Z AND 02Z THIS EVENING. LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12 KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY. OUTLOOK... THURSDAY TO SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA. SUNDAY TO MONDAY : MODERATE OPERATIONAL IMPACT. SCATTERED SHRA. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST INTO FRIDAY. THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON. ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT. THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND BECOME LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ACROSS THE HYDRO SERVICE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS EVENING WITH LOCALL HIGHER AMOUNTS. GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS. SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...LFM AVIATION...GJM FIRE WEATHER...KL/WASULA HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 4:25 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUL 9 2014 CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015- 101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 425 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. NYZ032-033-038>043-048>050-082>084-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 425 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jul 9, 6:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL MENANDS 42.69N 73.73W
07/09/2014 M1.00 INCH ALBANY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400362
KOLECILocal storm report, Jul 9, 6:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG VOORHEESVILLE 42.65N 73.93W
07/09/2014 ALBANY NY PUBLIC
TREES DOWN
&&
EVENT NUMBER ALY1400363
KOLECILocal storm report, Jul 9, 6:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
646 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG ROTTERDAM 42.78N 73.96W
07/09/2014 SCHENECTADY NY LAW ENFORCEMENT
POWER POLE SNAPPED AND WIRES DOWN
&&
EVENT NUMBER ALY1400364
KOLECILocal storm report, Jul 9, 6:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL ALBANY 42.66N 73.78W
07/09/2014 M1.00 INCH ALBANY NY PUBLIC
&&
EVENT NUMBER ALY1400365
KOLECISpecial weather statement, Jul 9, 6:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT WED JUL 9 2014
NYZ063-064-092345-
WESTERN ULSTER NY-EASTERN ULSTER NY-
649 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORMS IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PHOENICIA TO
22 MILES WEST OF ELLENVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF HUNTER TO 6 MILES SOUTHWEST OF MONTICELLO...AND MOVING
EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
MOUNT TREMPER BY 655 PM EDT
WEST SHOKAN BY 700 PM EDT
KENNETH L WILSON CAMPGROUND BY 705 PM EDT
OLIVEBRIDGE...WOODSTOCK...WEST HURLEY AND NAPANOCH BY 710 PM EDT
KERHONKSON AND ELLENVILLE BY 715 PM EDT
LAKE KATRINE BY 720 PM EDT
LAT...LON 4159 7419 4162 7426 4159 7436 4166 7442
4174 7458 4187 7447 4196 7464 4217 7445
4211 7429 4210 7407 4213 7406 4207 7393
4192 7396 4168 7394 4158 7397 4158 7405
4161 7411 4158 7413
TIME...MOT...LOC 2249Z 270DEG 33KT 4210 7430 4161 7475
GJMLocal storm report, Jul 9, 6:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SCHENECTADY 42.80N 73.93W
07/09/2014 SCHENECTADY NY LAW ENFORCEMENT
TREE DOWN ON MCKINLEY AVE
&&
EVENT NUMBER ALY1400366
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:17 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 58 min |
| Jul 8, 10:28 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 62 min |
| Jul 8, 11:11 PM EDT | Special Weather Statement | ALY | Windham | 49 min |
| Jul 9, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 63 min |
| Jul 9, 7:59 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 31 min |
| Jul 8, 8:03 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 52 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 61 min |
| Jul 8, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 56 min |
| Jul 8, 8:41 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 64 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 62 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 37 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 8, 9:51 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 39 min |
| Jul 8, 10:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Jul 9, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 63 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | ALY | Schoharie | 48 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 27 min |
| Jul 9, 5:47 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 25 min |
| Jul 9, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 26 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 32 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 51 min |
| Jul 9, 6:45 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jul 9, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Jul 9, 7:18 PM EDT | Special Weather Statement | ALY | Rensselaer | 57 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.